MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received. additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that a saber balloon catheter ruptured at 4 atmosphere (atm) during initial inflation.Therefore the balloon was replaced with a new saber balloon catheter and another unknown balloon catheter was inflated to implant an unknown stent.The procedure was completed successfully.There was no reported patient injury.After an unknown guidewire crossed the lesion, an unknown micro catheter was removed and a saber balloon catheter was inserted which ruptured at 4 atm during its initial inflation.The target lesion was the superficial femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that a 3x40mm 90cm saber balloon catheter (bc) ruptured at four atmospheres (4 atm) during initial inflation.Therefore the balloon was replaced with a new saber balloon catheter and another unknown balloon catheter was inflated to implant an unknown stent.The procedure was completed successfully.There was no reported patient injury.After an unknown guidewire crossed the lesion, an unknown micro catheter was removed and a saber balloon catheter was inserted which ruptured at 4 atm during its initial inflation.The target lesion was the superficial femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The following information was unknown: contrast media used; contrast to saline ratio; type and brand of inflation device used; indeflator used successfully with other devices; resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel; difficulty crossing the lesion; catheter in an acute bend; and the target lesion characteristics.The device was not returned for analysis.A device history record (dhr) review of lot 17504698 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics (although unknown) may have contributed to the reported event.As provided in the instructions for use (ifu), ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.  however, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
It was reported that a 3 x 40 mm 90 cm saber balloon catheter (bc) ruptured at four atmospheres (4 atm) during initial inflation.Therefore the balloon was replaced with a new saber balloon catheter and another unknown balloon catheter was inflated to implant an unknown stent.The procedure was completed successfully.There was no reported patient injury.After an unknown guidewire crossed the lesion, an unknown micro catheter was removed and a saber balloon catheter was inserted which ruptured at 4 atm during its initial inflation.The target lesion was the superficial femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The following information was unknown: contrast media used; contrast to saline ratio; type and brand of inflation device used; indeflator used successfully with other devices; resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel; difficulty crossing the lesion; catheter in an acute bend; and the target lesion characteristics.One non-sterile unit of saber 3 mm 4 cm 90 was received coiled inside a plastic bag.The balloon was received not inflated and no anomalies or damages were found on the received device.Leak test was performed successfully; the balloon was inflated to 15 atm (over the nominal pressure) and deflated with no leak found.A device history record review was performed and showed that this lot 17504698 of products met all requirements per the applicable manufacturing quality plan.  the reported ¿balloon- burst - at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the issue experienced by the customer could not be determined during analysis.Based on the information available for review, procedural/handling factors may have contributed to issue experienced.As provided in the instructions for use (ifu), ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
SABER 3MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6437456
Report Number9616099-2017-00999
Device Sequence Number29649
Product Code LIT
UDI-Device Identifier20705032068069
UDI-Public20705032068069
Combination Product (Y/N)N
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number48003004S
Device Catalogue Number48003004S
Device Lot Number17504698
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date04/19/2017
04/27/2017
05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1